Alert archive / Florida / Lake Wind Advisories in 2007

Lake Wind Advisory 9, NWS Melbourne, FL

May 24, 20076 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at May 24, 2007, 3:40 AM EDT for 6 counties in Florida. It took effect at May 24, 2007, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 24, 2007, 3:40 AM EDT (07:40 UTC)
In effect from
May 24, 2007, 10:00 AM EDT
Expired
May 24, 2007, 8:00 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 240740
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
340 AM EDT THU MAY 24 2007

...ANOTHER WINDY DAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-241545-
/O.NEW.KMLB.LW.Y.0009.070524T1400Z-070525T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
340 AM EDT THU MAY 24 2007

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

STRONG HIGH PRESSURE ALONG THE MIDDLE ATLANTIC COAST WILL PRODUCE
ANOTHER DAY WITH EASTERLY WINDS GUSTING TO 25-30 KNOTS. THIS WILL
CAUSE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND
THE INTRACOASTAL WATERS. HIGH WAVES MAY TIP OR SWAMP SMALL CRAFT.

$$

RL
1 follow-up statement
000 
WWUS72 KMLB 241536
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1136 AM EDT THU MAY 24 2007

...ANOTHER WINDY DAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-250000-
/O.CON.KMLB.LW.Y.0009.000000T0000Z-070525T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1136 AM EDT THU MAY 24 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

STRONG HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL PRODUCE
ANOTHER DAY OF SUSTAINED EASTERLY WINDS BETWEEN 20 TO 25 MPH...
WITH OCCASIONAL GUSTS TO 30 MPH. THIS WILL CAUSE ROUGH AND
HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL
WATERS. HIGH WAVES MAY TIP OR SWAMP SMALL CRAFT.

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at May 24, 3:23 AM EDT, 17 minutes earlier.

Area forecast discussion, May 24, 3:23 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
323 AM EDT THU MAY 24 2007

.DISCUSSION...

...DANGEROUS SURF AND RIP CURRENTS THROUGH MEMORIAL DAY...
...WINDY CONDITIONS AGAIN TODAY AND FRIDAY...
...LOW PROSPECTS FOR ATLANTIC/COASTAL SHOWERS THROUGH LATE WEEK...

TODAY...CENTER OF STRONG HIGH PRESSURE WILL SETTLE TOWARDS THE NORTH
CAROLINA COAST.  GRADIENT WILL REMAIN TIGHT AND IT LOOKS LIKE
ANOTHER WINDY DAY WITH GUSTS OF 25-30 MPH.  THEREFORE WILL ISSUE A
LAKE WIND ADVISORY FOR THE ENTIRE AREA.

BATCH OF SHOWERS CURRENTLY PUSHING ACROSS THE NORTH HALF OF THE
COAST AND INLAND SECTIONS WILL DIMINISH EARLY THIS MORNING.  ANOTHER
BATCH IS SHOWN ON SATELLITE ABOUT 350 MILES NORTHEAST OF THE AREA
MOVING SOUTHWEST AT 25 MPH AND SHOULD START TO AFFECT THE AREA
DURING THE AFTERNOON.  MOS POPS ARE LESS THAN 15 PERCENT BUT THINK
THAT SOME NORTHERN AREAS WILL HAVE SCATTERED COVERAGE LATE IN THE
DAY.  SINCE THIS BATCH OF SHOWERS IS QUITE FAR AWAY...WILL JUST GO
WITH SCATTERED COVERAGE FOR THE NORTH HALF OF THE COAST.  WILL LEAVE
20 POPS FOR MUCH OF THE REST OF THE AREA EXCEPT SOUTH INTERIOR
SECTIONS.

TONIGHT...MOS POPS COME UP TO 15-20 PERCENT ACROSS THE ENTIRE AREA.
WITH THE UPSTREAM MASS OF CLOUDS SEEN ON SATELLITE...WILL PAY
RESPECT TO THESE NUMBERS AND GO WITH A SLIGHT CHANCE FOR COASTAL
POPS.  SINCE BOUNDARY LAYER FLOW WILL BE 20-25 KNOTS...WILL ALSO
INCLUDE THIS SMALL CHANCE FOR THE INTERIOR.

FRIDAY-MEMORIAL DAY...THE STRONG HIGH PRESSURE RIDGE WILL REMAIN THE
DOMINANT WEATHER FEATURE FOR THE SOUTHEASTERN U.S. THROUGH MONDAY.
DEEP EASTERLY FLOW WILL KEEP DAYTIME HIGHS A COUPLE OF DEGREES BELOW
THEIR CLIMO VALUES FOR THIS TIME OF THE YEAR. OVERNIGHT LOWS SHOULD
BE UP TO 5 DEGREES ABOVE THEIR CLIMO VALUES ESPECIALLY ALONG THE
COAST WHERE STRONGER WINDS AND MOISTURE RIGHT OFF THE OCEAN WILL
KEEP COME INTO PLAY. EXPECTING MAINLY ISOLATED CONVERGENT BAND
SHOWERS AND LATE NIGHT EARLY MORNING SHOWERS ALONG THE COAST AND
WORKING THEIR WAY INLAND. THE EASTERLY FLOW SHOULD PUSH MOST OF THE
WEATHER TO THE WESTERN INTERIOR OR FURTHER WEST.

TUESDAY AND WEDNESDAY...EASTERLY FLOW VEERS TO THE SOUTHEAST AND
SHOULD START PULLING MORE MOISTURE INTO THE SOUTHERN COUNTIES.
LATEST MEX IS GOING WITH SCATTERED SHOWERS BOTH DAYS. AM LIMITING
POPS TO 20 OR LESS AS I AM NOT WILLING TO JUMP THE GUN THIS FAR IN
ADVANCE AND WITH A 15 KNOT 1000-700MB EASTERLY FLOW HELPING PUSH THE
WEATHER QUICKLY ACROSS EAST CENTRAL FLORIDA.

COASTAL HAZARDS...WILL CONTINUE TO HIGHLIGHT DANGEROUS SURF FOR THE
NEXT FEW DAYS.  SEA HEIGHTS DO NOT QUITE MEET HIGH SURF ADVISORY
CRITERIA TODAY BUT MAY APPROACH ON FRI.  THERE SHOULD STILL BE
BREEZY EAST FLOW AND QUITE A BIT OF WIND CHOP OVER THE HOLIDAY
WEEKEND BUT WITH PRETTY GOOD WEATHER AND THE INFLUX OF BEACHGOERS...
WILL CONTINUE TO MENTION DANGEROUS RIP CURRENTS.

&&

.AVIATION...THERE WILL BE SOME MVFR CONDITIONS IN PASSING SHOWERS
FOR THE NEXT FEW HOURS...THEN GUSTY WINDS WILL BECOME THE MAIN STORY
AGAIN DURING THE DAYLIGHT HOURS.  SHOULD SEE FREQUENT GUSTS AROUND
25 KNOTS AGAIN TODAY.  MIGHT SEE ANOTHER BATCH OF SHOWERS STARTING
TO AFFECT THE AREA THIS AFTERNOON.

&&

.MARINE...SOLID ADVISORY CONDITIONS FOR WINDS AND SEAS OCCURRING AND
DO NOT SEE ANY CHANGE THROUGH TONIGHT.

FRIDAY-MONDAY...5 TO 6MB NORTH SOUTH GRADIENT OVER THE COASTAL
WATERS WILL KEEP WINDS 20 KNOTS OR MORE THROUGH AT LEAST FRIDAY.
CANADIAN AND ECMWF ARE MORE REALISTIC WITH AN OPEN WAVE IN THE
EASTERLY FLOW RATHER THAN THE CLOSED LOW THE GFS IS DEPICTING. WITH
THE LOW OUT OF THE WAY...THE GRADIENT OVER THE COASTAL WATERS SHOULD
STAY AT LEAST IN THE 4 TO 5MB RANGE JUSTIFYING AT LEAST 15 TO 20
KNOT WINDS AND ROUGH SEAS FOR THE WHOLE FORECAST CYCLE.

&&

.FIRE WEATHER...WITH CLOUDS AND SOME SHOWERS SPREADING ACROSS THE
AREA AT THE PRESENT TIME...I THINK WE WILL BE A LITTLE MORE MOIST
TODAY SO NOT ANTICIPATING LOW RH VALUES.  EVEN YESTERDAY ONLY THE
ANOMALOUSLY LOW DEW POINT AT ORLANDO INTERNATIONAL SUPPORTED LOW
RH.  OF COURSE THE WINDY CONDITIONS WILL STILL BE A PROBLEM FOR
SPREAD OF EXISTING OR NEW WILDFIRES.

FRIDAY-MONDAY...DEEP LAYER BRISK EASTERLY FLOW SHOULD KEEP MINIMUM
RELATIVE HUMIDITY VALUES IN THE 40S INTERIOR AND 50S AT THE COAST.
MINIMUM RH/S COULD DIP BELOW 40 PERCENT FOR AN HOUR OR TWO AT A
COUPLE OF THE WESTERN SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  68  81  68 /  30  20  20  20
MCO  85  67  86  66 /  20  20  10  10
MLB  81  73  82  72 /  20  20  20  20
VRB  83  73  82  72 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO JUPITER INLET OUT 60 NM.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, May 23, 5:42 AM EDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
542 AM EDT WED MAY 23 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
232145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
542 AM EDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
A TIGHT PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE ALONG THE
EASTERN SEABOARD AND LOWER PRESSURE IN THE CARIBBEAN WILL PRODUCE
WINDY CONDITIONS TODAY. EAST WINDS BETWEEN 20 AND 25 MPH ARE
EXPECTED THIS AFTERNOON...MAINLY FROM ORLANDO EASTWARD. CONDITIONS
WILL IMPROVE TOWARDS SUNSET AS WINDS DECREASE BELOW 20 MPH. THE STRONG
AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS
ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

...RIP CURRENT IMPACT...
STRONG WINDS WILL CREATE ROUGH SURF AT ALL EAST COAST BEACHES
TODAY. THOSE VENTURING TO THE BEACH SHOULD ONLY SWIM WITHIN SIGHT
OF A LIFEGUARD TOWER.

RIP CURRENTS MAY ALSO BE POSSIBLE NEAR PIERS AND JETTIES. A RIP
CURRENT IS A NARROW CHANNEL OF WATER FLOWING SEAWARD FROM THE SURF
ZONE WHICH CAN CARRY EVEN STRONG SWIMMERS INTO DEEPER WATER BEYOND
THE SAND BAR. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL OUT OF THE PULL OF THE CURRENT...THEN RETURN TO SHORE. DO
NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT.
EXHAUSTION AND PANIC CAN SET IN AND CAUSE DROWNING.

...WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS ARE EXPECTED TODAY. EASTERLY
WINDS AROUND 20 KNOTS WILL GENERATE SEAS OF 6 TO 8
FEET...INCREASING TO 7 TO 9 FEET OVERNIGHT.

...FIRE WEATHER IMPACT...
EASTERLY WINDS BETWEEN 15 AND 20 MPH COMBINED WITH THE ONGOING DRY
CONDITIONS WILL RESULT IN AN ELEVATED FIRE THREAT TODAY...MAINLY
WEST OF ORLANDO. THE BREEZY CONDITIONS WILL PROMOTE THE RAPID
SPREAD OF ANY NEW OR EXISTING WILDFIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS WILL REMAIN HAZARDOUS INTO THE WEEKEND AS HIGH
PRESSURE IN THE WESTERN ATLANTIC PRODUCES A PERSISTENT EASTERLY FLOW.

FIRE SENSITIVITY WILL REMAINED HEIGHTENED DUE TO THE LACK OF
RAINFALL AND WINDY CONDITIONS THROUGH FRIDAY.

ALTHOUGH WEATHER CONDITIONS WILL MAKE THE BEACH ENTICING THIS
HOLIDAY WEEKEND...LARGE SWELLS IN THE ATLANTIC WILL PRODUCE A
HIGH RISK FOR DANGEROUS RIP CURRENTS. THE SAFEST PLAN FOR
BEACH GOERS WILL BE TO STAY OUT OF THE WATER ENTIRELY. THE THREAT
FOR STRONG RIP CURRENTS WILL LIKELY CONTINUE THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Lake Wind Advisories in Florida, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.